Indiana, 2015Damaging Winds in Indiana, July 13, 2015
July 13, 2015 · NWS IND · 25 events in 12 counties and zones
Waves of showers and thunderstorms moved across central Indiana on July 13. Upper level features interacted with a surface front and plenty of moisture and instability to generate severe weather and heavy rains/flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Waves of showers and thunderstorms moved across central Indiana on July 13. Upper level features interacted with a surface front and plenty of moisture and instability to generate severe weather and heavy rains/flooding. Mainly damaging thunderstorm winds were impacting much of central Indiana during the late morning and early afternoon of July the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 13, 9:40 AM EST, 10 minutes earlier.
Area forecast discussion, Jul 13, 9:40 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 AM EDT MON JUL 13 2015
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 242 AM EDT MON JUL 13 2015
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY.
WIDESPREAD SEVERE WEATHER AND FLASH FLOODING LOOK LIKE A GOOD
BET...ESPECIALLY TODAY AND TONIGHT.
DRY WEATHER WILL TAKE OVER BY TUESDAY NIGHT...BUT MORE THUNDERSTORMS
ARE POSSIBLE TOWARD AND THROUGH THE WEEKEND. IT WILL CONTINUE TO BE
VERY WARM AND HUMID TODAY AND TUESDAY AND AGAIN DURING THE WEEKEND.
&&
.NEAR TERM /TODAY AND TONIGHT/...
ISSUED AT 1021 AM EDT MON JUL 13 2015
HAVE UPDATED GRIDS TO REFLECT LINE OF STORMS ON OUR DOORSTEP AT
THIS TIME AND ALSO ADDED DAMAGING WIND MENTION TO THE GRIDS. MAY
SEE INTENSIFICATION OF THE LINE AS IT MOVES INTO CLEAR AIR WITH
INSOLATION/DESTABILIZATION ONGOING. PREVIOUS DISCUSSION FOLLOWS.
ISSUED AT 242 AM EDT MON JUL 13 2015
COULD BE A ROUGH DAY AND NIGHT ACROSS CENTRAL INDIANA AS MULTIPLE
ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MARCH SOUTHEAST OVER CENTRAL
INDIANA. FLASH FLOODING IS POSSIBLE...AND THERE IS A MODERATE RISK
FOR SEVERE STORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND POSSIBLY
EVEN A FEW SUPERCELL AND OR BOW ECHO EMBEDDED TORNADOES.
MESOSCALE MODELS SUGGEST EASTERN MINNESOTA AND NORTHWESTERN
WISCONSIN THUNDERSTORM COMPLEX WILL TAKE A TURN SOUTHWEST OVERNIGHT
PARALLEL TO 850-300 MILLIBAR THICKNESS LINES AND ALONG A WARM FRONT
AND COULD MAKE IT INTO OUR NORTHWESTERN COUNTIES TOWARD NOON.
MEANWHILE...THUNDERSTORMS HAVE BEEN SLOWER TO DEVELOP AND ARE
SHOWING LESS LIFE OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS
EARLY THIS OVERNIGHT. HOWEVER...WITH 25 TO 30 KNOT LOW LEVEL JET
FROM THE OZARKS TO WESTERN ILLINOIS FEEDING THESE STORMS AND AN 100
KNOT UPPER JET STREAK MOVING INTO CENTRAL IOWA ON THE NORTHERN
PERIPHERY OF THE DOME OF HIGH PRESSURE...OVER THE SOUTHERN
PLAINS...SHOULD SEE THE STORMS INTENSIFY AS THEY MOVE SOUTHEAST
ALONG THE FRONTAL BOUNDARY AND SHARP INSTABILITY GRADIENT. SURFACE
BASE CAPES WERE STILL 2000 J/KG OR HIGHER EARLY THIS AM...SOUTH AND
WEST OF THE FRONTAL BOUNDARY. THE FIRST NORTHERN ILLINOIS STORM
CLUSTERS SHOULD MAKE IT INTO OUR NORTHWESTERN COUNTIES BEFORE 12Z.
1000-500 MILLIBAR BULK SHEAR MAGNITUDE TO 30 KNOTS OR MORE...STORM
STORM MOTION ALONG THE WARM FRONT AND INSTABILITY GRADIENT...AND
LONG CURVED HODOGRAPHS SUGGEST WIDESPREAD SEVERE STORMS ARE POSSIBLE
WITH ALL TYPES OF SEVERE WEATHER ON THE TABLE...EVEN DURING THE
MORNING HOURS. FLASH FLOODING COULD CERTAINLY CONTINUE BE AN
ISSUE...ESPECIALLY IF AREAS EFFECTED BY LAST NIGHT'S STORMS TAKE
ANOTHER HIT. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE LESS THAN 2
INCHES FOR THOSE COUNTIES. FLASH FLOOD WATCH WILL GO IN EFFECT AT 5
AM FOR ALL OF CENTRAL INDIANA AND RUN THROUGH 5 AM TUESDAY.
AFTER THE MORNING AND OR EARLY AFTERNOON CONVECTION MOVES
THROUGH...THE STATIONARY FRONT SHOULD SLIP A LITTLE SOUTHWARD DUE TO
STORM OUTFLOW...BEFORE SHORTLY THEREAFTER RETURNING NORTHEAST...AS
THE ATMOSPHERE RECOVERS. AS IT DOES...INSTABILITY SHOULD QUICKLY
BUILD AGAIN FROM SOUTHWEST TO NORTHEAST WITH MIXED LAYER CAPES TO
3000 J/KG OR MORE AND LITTLE INHIBITION. THIS SHOULD LEAD TO MORE
LATE DAY STORMS BEFORE ANOTHER COMPLEX LIKELY MOVES IN FROM THE
NORTHWEST DURING THE EVENING OR OVERNIGHT. WIDESPREAD SEVERE WEATHER
WILL BE A THREAT WITH THESE STORMS ALONG WITH HEAVY RAIN AND
RESULTANT FLOODING. WPC 24 HOUR QPF FORECAST ENDING AT 12Z TUESDAY
HAS A LARGE AREA OF 1 TO 2 INCHES OF RAINFALL OVER CENTRAL
INDIANA...WHICH LOOKS EASILY ATTAINABLE WITH SEVERAL THUNDERSTORM
COMPLEXES READY TO ROLL THROUGH. MANY LOCALES COULD SEE MUCH MORE
THAN 2 INCHES.
SPC DAY1 MODERATE RISK LOOKS ABOUT RIGHT WITH BEST HAIL CHANCES AND
TORNADO CHANCES ACROSS ILLINOIS AND SOUTHWESTERN PARTS OF CENTRAL
INDIANA AND 45% CONVECTIVE WIND CONTOUR ACROSS ALL BUT OUR FAR
NORTHEASTERN COUNTIES.
WITH A LOT OF CLOUDS AND CONVECTIVE ELEMENTS AROUND TODAY...PREFER
THE 00Z NAM MOS THAT WAS NOT AS WARM AS THE 00Z GFS OR ENSEMBLE MOS.
CONVERSELY...WENT WITH THE SLIGHTLY WARMER 00Z GFS MOS AND ENSEMBLE
MOS TONIGHT...WITH CONVECTION AROUND.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ISSUED AT 242 AM EDT MON JUL 13 2015
THUNDERSTORMS AND QUITE POSSIBLY FLOODING WILL CONTINUE TO BE AN
ISSUE AT THE BEGINNING OF THE SHORT TERM AS MODELS AGREE A SHARP
UPPER TROUGH WILL DROP DOWN OVER THE OHIO VALLEY AND FORCE A COMPLEX
SURFACE BOUNDARY OR BOUNDARIES SOUTH OF THE OHIO RIVER TUESDAY NIGHT
WHICH SHOULD PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR NEAR 48
HOURS. THIS SHOULD ALLOW AT LEAST THE FLOODED LOW LYING AREAS AWAY
FROM RIVERS AND STREAMS TO RECOVER.
EXPECT AT LEAST SCATTERED STORMS ON TUESDAY AS THE UPPER TROUGH
APPROACHES...LEFT OVER BOUNDARIES REMAIN OVER THE AREA AND
INSTABILITY AND MOISTURE REMAIN PLENTIFUL. WOULD NOT RULE OUT A FEW
SEVERE STORMS...MAINLY SOUTH OF AN ANDERSON TO NOBLESVILLE TO
CRAWFORDSVILLE LINE AND EARLIER IN THE DAY WHEN THE LOW LEVEL
INFLOW IS STILL SOUTHWEST. SPC DAY2 MARGINAL RISK REFLECTS THIS.
THE SEYMOUR AND BEDFORD AREAS WILL BE IN A SLIGHT RISK. THE
REMAINING CONVECTIVE ACTIVITY WILL BE EXITING SOUTHEAST TUESDAY
EVENING AS THE UPPER TROUGH MOVES INTO THE APPALACHIANS.
BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN MOVE INTO THE GREAT
LAKES AND KEEP IT DRY THROUGH WEDNESDAY NIGHT. STILL COULD SEE SOME
LINGERING CLOUDS TUESDAY NIGHT...DIURNAL CU ON WEDNESDAY AND
INCREASING HIGH CLOUDS WEDNESDAY NIGHT IN NORTHWEST FLOW ALOFT
AROUND THE NORTHEASTERN PERIPHERY OF THE DOME OF HIGH PRESSURE OVER
THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY.
THE 00Z GFS MOS AGAIN LOOKS TOO WARM TUESDAY WITH PLENTY OF CLOUD
COVER EXPECTED TO BE AROUND. THE REST OF THE SHORT TERM...00Z MOS
FAIRLY CLOSE AND LOOKS REASONABLE.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
ISSUED AT 309 AM EDT MON JUL 13 2015
THE LONG TERM WILL START OUT DRY AS AN UPPER RIDGE AXIS MOVES
THROUGH CENTRAL INDIANA. BY THURSDAY NIGHT THOUGH AN UPPER WAVE WILL
APPROACH IN THE FLATTER FLOW PATTERN AND BRING SOME THUNDERSTORM
CHANCES BACK INTO THE AREA. AFTER THAT THE CORE OF THE UPPER RIDGE
REBUILDS OVER THE CENTRAL U.S. AND STARTS TO RETROGRADE BACK TO THE
WEST. THIS WILL KEEP CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA
THROUGH THE REST OF THE LONG TERM AS UPPER WAVES ROUND THE RIDGE AND
INTERACT WITH A WARM HUMID AIRMASS. WHILE THURSDAY SHOULD SEE HIGH
TEMPERATURES SLIGHTLY BELOW NORMAL THEY WILL REBOUND TO NORMAL/JUST
ABOVE NORMAL VALUES IN THE MIDDLE 80S TO LOWER 90S FOR THE REST OF
THE LONG TERM.
&&
.AVIATION /DISCUSSION FOR 131500Z TAF UPDATE/...
ISSUED AT 1040 AM EDT MON JUL 13 2015
MAIN FOCUS FOR THE UPDATE IS TO FINE TUNE TIMING FOR INTENSE
CONVECTIVE LINE AT ALL TERMINALS. HAVE BUMPED UP POTENTIAL WIND
GUSTS TO 45KTS FOR AN HOUR TIME FRAME BETWEEN NOW AND 18Z AT ALL
TERMINALS. EXPECTED IMPACT ARRIVES AT KIND AROUND 1530Z.
REST OF FORECAST UNCHANGED...12Z DISCUSSION FOLLOWS.
LINE OF STORMS MOVING SOUTHEAST FROM NORTHERN ILLINOIS SHOULD IMPACT
THE SITES LATER THIS MORNING. KLAF SHOULD SEE STORMS ARRIVE SOMETIME
AFTER 14Z...KIND AND KHUF AROUND 16Z...AND KBMG AROUND 17Z. PUT A
TEMPO GROUP AT EACH SITE WITH IFR VISIBILITIES AND INCLUDED WIND
GUSTS OF 40 KTS OUT OF THE NORTHWEST AS THE SYSTEM MOVES
THROUGH...BUT HIGHER GUSTS ARE NOT OUT OF THE QUESTION. THINK THERE
WILL BE A BREAK AFTER THE LINE MOVES THROUGH...BUT COULD SEE
SCATTERED DEVELOPMENT SO WILL INCLUDE VCTS THROUGHOUT. EXPECT
ANOTHER LINE OF STORMS WITH SEVERE POTENTIAL TO MOVE THROUGH THIS
EVENING/TONIGHT...BUT CONFIDENCE IN SPECIFIC TIMING IS LOW. WILL
CONTINUE WITH EARLIER FORECAST BRINGING STORMS IN AFTER 23Z AT KLAF
AND 1Z FOR KIND. MODELS ARE SHOWING A VARIETY OF TIMING THOUGH...AND
GFS IS LATER WITH ANOTHER WAVE SO WILL STILL KEEP VCTS GOING THROUGH
THE OVERNIGHT.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ021-028>031-
035>049-051>057-060>065-067>072.
&&
SYNOPSIS...MK
NEAR TERM...MK/NIELD
SHORT TERM...MK
LONG TERM...CP
AVIATION...CP
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 3:43 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 AM EDT MON JUL 13 2015
INZ021-028>031-035>042-141000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
443 AM EDT MON JUL 13 2015
...FLASH FLOOD WATCH TIL 5 AM TUESDAY...
...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND
TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES
POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL
ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S.
RIVER FLOODING WILL ALSO CONTINUE.
HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY
RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
HIGH HEAT INDICES.
TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST
CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE
HEAT THIS AFTERNOON.
DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW
WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE
ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE AND OR PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL
INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. SEVERE STORMS ARE
NOT EXPECTED. HOWEVER...HEAVY RAIN AND FLOODING ARE POSSIBLE.
FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK.
DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW
PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL
INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT
IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE
THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ043>049-051>057-060>065-067>072-141000-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
443 AM EDT MON JUL 13 2015
...FLASH FLOOD WATCH TIL 5 AM TUESDAY...
...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND
TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES
POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL
ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE MID 90S TO OVER
100.
RIVER FLOODING WILL ALSO CONTINUE.
HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY
RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
HIGH HEAT INDICES.
TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST
CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE
HEAT THIS AFTERNOON.
DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW
WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE
ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE AND OR PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
OUTLOOK:
THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON
TUESDAY AND EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE
POSSIBLE TUESDAY ALONG WITH HEAVY RAIN AND FLOODING...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE
IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY.
FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK.
DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW
PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL
INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT
IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE
THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
KOCH
In the hours before
Special weather statement, Jul 13, 9:00 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 AM EDT MON JUL 13 2015
INZ021-028>031-035-036-038-043-131500-
CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
VERMILLION-WARREN-
1000 AM EDT MON JUL 13 2015
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...FOUNTAIN...
HOWARD...NORTHERN MONTGOMERY...TIPPECANOE...NORTHERN TIPTON...
NORTHERN VERMILLION AND WARREN COUNTIES UNTIL 1100 AM EDT...
AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
LOGANSPORT TO MILFORD TO 29 MILES WEST OF CISSNA PARK...AND MOVING
SOUTH AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
KOKOMO...
FRANKFORT...
DELPHI...
WEST LAFAYETTE...
WILLIAMSPORT...
COVINGTON...
VEEDERSBURG...
YEOMAN...
TAB...
PINE VILLAGE...
RAINSVILLE...
PENCE...
CAMDEN...
BATTLE GROUND...
FLORA...
PURDUE UNIVERSITY...
WEST LEBANON...
ATTICA...
SHADELAND...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8636
4057 8586 4034 8587 4018 8652 4018 8669
4013 8669 3991 8754 4048 8752 4048 8710
4057 8709 4057 8678 4074 8675
TIME...MOT...LOC 1400Z 345DEG 34KT 4088 8636 4053 8770
4053 8843
NIELDThunderstorm Wind, Tippecanoe
- When
- July 13, 9:50 AM EST
- Where
- Tippecanoe County, 0.87 mi SW of West Lafayette
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.440, -86.910
A concrete plant had it's roof blown off due to damaging thunderstorm wind gusts. The building's bay doors were open at the time.
Thunderstorm Wind, Clinton
- When
- July 13, 10:10 AM EST
- Where
- Clinton County, 1.48 mi NNE of Frankfort
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.300, -86.510
A tree was reported down north of Frankfort due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Hamilton
- When
- July 13, 10:36 AM EST
- Where
- Hamilton County, 2.05 mi NNW of Noblesville
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.078, -86.033
A 65 mph thunderstorm wind gust was measured in this location. No damage was reported.
Thunderstorm Wind, Hendricks
- When
- July 13, 10:39 AM EST
- Where
- Hendricks County, 0.87 mi SE of Brownsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.840, -86.390
An estimated 60 mph thunderstorm wind gust was observed in this location. No damage was reported.
Thunderstorm Wind, Hendricks
- When
- July 13, 10:39 AM EST
- Where
- Hendricks County, 1.48 mi NNE of Pittsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.890, -86.460
An estimated 60 mph thunderstorm wind gust was observed in this location. No damage was reported.
Thunderstorm Wind, Hamilton
- When
- July 13, 10:40 AM EST
- Where
- Hamilton County, 0.87 mi NW of Noblesville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $500
- Reported by
- Storm Chaser
- Coordinates
- 40.060, -86.030
Tree limbs were downed in this location due to damaging thunderstorm gusts.
Thunderstorm Wind, Boone
- When
- July 13, 10:40 AM EST
- Where
- Boone County, Eagle Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 39.950, -86.270
A driver was injured by a tree falling due to damaging thunderstorm wind gusts. This event was reported by WTHR.
Thunderstorm Wind, Randolph
- When
- July 13, 10:40 AM EST
- Where
- Randolph County, 0.69 mi N of Parker City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 40.190, -85.200
Multiple trees were snapped or uprooted due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Boone
- When
- July 13, 10:40 AM EST
- Where
- Boone County, 0.32 mi E of Eagle Vlg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 39.950, -86.264
A tree was down across a car at Oak and Sycamore Streets due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Boone
- When
- July 13, 10:42 AM EST
- Where
- Boone County, 0.44 mi W of Eagle Vlg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.950, -86.278
The PNC Bank sign at the intersection of Ford and Oak Streets was damaged due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- July 13, 10:42 AM EST
- Where
- Marion County, 0.42 mi SSE of Ind Eagle Creek Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.825, -86.296
A 61 mph thunderstorm wind gust was measured by the Eagle Creek Airpark ASOS.
Thunderstorm Wind, Boone
- When
- July 13, 10:43 AM EST
- Where
- Boone County, 0.2 mi S of Whitestown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.997, -86.350
A large tree was downed along County Road 300 South due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- July 13, 10:44 AM EST
- Where
- Marion County, 2.65 mi NW of New Augusta
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.911, -86.260
A few trees were down at the intersection of 86th Street and Zionsville Road due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Randolph
- When
- July 13, 10:45 AM EST
- Where
- Randolph County, Winchester
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 40.170, -84.980
Trees and power lines were downed in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- July 13, 10:50 AM EST
- Where
- Marion County, 0.7 mi ESE of Tremont
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 39.766, -86.308
Multiple trees were downed near Rockville and Country Club Roads due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- July 13, 10:53 AM EST
- Where
- Marion County, 0.54 mi SW of Ind Shank Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 39.824, -86.256
A sign was blown down near the intersection of 38th Street and Moller Road due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- July 13, 10:56 AM EST
- Where
- Marion County, 1.27 mi W of Speedway
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.781, -86.274
Several large trees were downed at 10th Street near Interstate 465 due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Madison
- When
- July 13, 10:58 AM EST
- Where
- Madison County, 1.01 mi S of Pendleton
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $200
- Reported by
- Broadcast Media
- Coordinates
- 39.986, -85.752
Tree limbs were downed on Garden Drive due to strong thunderstorm wind gusts.
Thunderstorm Wind, Marion
- When
- July 13, 11:07 AM EST
- Where
- Marion County, 2.51 mi SSW of Indianapolis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 39.745, -86.160
Trees were downed near Minnesota and Meridian Streets due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Johnson
- When
- July 13, 11:12 AM EST
- Where
- Johnson County, 1.11 mi SSE of Greenwood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.606, -86.109
A tree was downed near the intersection of Highway 31 and Smith Valley Road due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Shelby
- When
- July 13, 11:18 AM EST
- Where
- Shelby County, 0.53 mi W of Clover Vlg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.600, -85.860
An estimated 65 mph thunderstorm wind gust was observed in this location. No damage was reported.
Thunderstorm Wind, Marion
- When
- July 13, 11:19 AM EST
- Where
- Marion County, 0.87 mi SE of Camby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.660, -86.310
An estimated 60 mph thunderstorm wind gust was observed in this location. No damage was reported.
Thunderstorm Wind, Bartholomew
- When
- July 13, 12:05 PM EST
- Where
- Bartholomew County, 0.87 mi NE of Elizabethtown
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.140, -85.810
Numerous trees were downed, one on a garage, due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Bartholomew
- When
- July 13, 12:10 PM EST
- Where
- Bartholomew County, 1.4 mi SE of Azalia
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 39.064, -85.833
Numerous trees were downed along Route 31 between Columbus and Seymour due to damaging thunderstorm wind gusts. Route 31 was reported to be impassible in a few spots.
Thunderstorm Wind, Jackson
- When
- July 13, 12:30 PM EST
- Where
- Jackson County, 2.14 mi ESE of Seymour
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 38.958, -85.863
Trees and power lines were downed near Steak 'n Shake on Route 50 due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Hail and Damaging Winds in Georgia, July 13 to 15, 20151 injured · $698,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Flash Flooding and Flooding in Virginia, July 13 to 14, 2015$2.2 million · 18 events
- Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015$199,000 · EF1 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595586, 595587, 595588, 595589, 595590, 595591, 595592, 595599, 595610, 595593, 595594, 595595, 595596, 595597, 595598, 595635, 595600, 595606, 595602, 595603, 595604, 595605, 595619, 595636, 595638.